Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Developed DVT on leg, pain in calf muscle. Taking Warfarin, clexane injections. Why?

Hello Doctor,
I am taking Warfarin for the past 6 months because I developed DVT left leg( below knee 3 clots) after my flight to Asia last year where I fell ill and developed amoebaesis and was admitted in hospital and was on IV antibiotics and fluids. I took a flight straight back after my recovery after which I noticed pain in my calf muscle. I consulted a haematologist about 3 months ago who said I can stop the Warfarin as it was provoked DVT. However, I had to travel overseas shortly after, and my general doctor decided to keep me on warfarin until after the trip. I have to travel international again in about 3 weeks time from now and I am unsure if I should continue Warfrain/ should take clexane injections before/after the flights - 8hr non stop each way. I am also aware that warfarin should not be taken for a prolonged time( risk pof haemorrhage) but Im scared. please help.
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Hello, taking warfarin for long is not advisable unless you have some definite cause for DVT. Generally when you develop DVT during travelling that's called economy class syndrome. There are some stockings available which can help you plus you must do some calf exercise while on board and move around. Inj. clexane is good for single day but for every flight journey....can't be advised as such without any medical tests for your coagulation profile. Thank you
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor